MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 25CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 25CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0478-01U
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id # (b)(4).
 
Event or Problem Description
It was reported that during intra-aortic balloon (iab) therapy, a leak occurred and blood was seen in the tubing.The insertion was reported to be axillary, which is not the method described in the device instructions for use.The alarm history of the console showed several catheter alarms that are related to a catheter that had a minor leak.The alarms included auto-fill failure, iab disconnected, and iab catheter restriction.There was no patient harm or adverse event reported.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated field d10 returned to manufacturer on to: 08/17/2021.On 29nov2021, the customer confirmed that the returned product was for this event.It was initially returned from the facility identified as being for a different event.Device evaluation: the product was returned with the membrane completely unfolded with blood on the exterior, between the catheter and sheath, and within the catheter tubing, extracorporeal tubing, and membrane.An occlusion was found in the inner lumen which was not cleared.A sheath was returned attached to the catheter at approximately 16.764cm from the iab tip and partially covering the balloon membrane.The catheter tubing was also cut at approximately 46.482cm from the iab tip.An inner lumen and catheter tubing kink was found at approximately 29.972cm from the iab tip.Breakage of the inner lumen and catheter tubing was also observed at this location.An underwater leak test of the balloon, catheter, y-fitting, extracorporeal tubing and extender tubing was performed and one leak was detected at the region of the inner lumen/catheter tubing breakage.The evaluation confirmed the reported leak.A severe kink or continuous flexing of a kink can cause the catheter and inner lumen to break resulting in a leak and alarms to trigger.It is difficult to determine when or how a kink in the catheter and inner lumen occurs.The evaluation did not confirm any alarms.We were unable to replicate the failures in the laboratory setting.Analysis of production (3331/213) - the device history records review concluded that there were no ncmrs, rework, or deviations documented for the reported lot/serial number.Based on the review results, it was determined that there is no relation between the manufacturing process and the reported failure.Historical data analysis (4109/213) - the review of the historical data was performed.Trend analysis (4110/213) - the overall complaint trend data for the period sep-19 through aug-2021 was reviewed.Communication/interviews: (4111/213) communication/interviews were performed to obtain all possible information.Complaint record id #: (b)(4).

Brand Name
LINEAR 7.5 FR. 25CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key12424760
Report Number2248146-2021-00578
Device Sequence Number14548239
Product Code DSP
UDI-Device Identifier10607567109480
UDI-Public10607567109480
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K041281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2023
Device Model Number0684-00-0478-01U
Device Catalogue Number0684-00-0473
Device Lot Number3000137764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer11/29/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOSAVE / (B)(6).
Patient Age67 YR
Patient SexFemale
Patient Weight69 KG